Celexa, Klonopin... Is One Causing a Worsening?

Discussion in 'Support' started by Scott T, Oct 26, 2016.

tinnitus forum
    1. Scott T
      Alone

      Scott T Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Ear wax removal?
      I have had tinnitus for 8 years which I habituated to and forgot it was there most days. Did not have any adverse affect on my life.

      4 months ago I got my ears cleaned out cause I thought something was going on and the canals were blocked. From that day my life has been a living hell. I just tapered myself off of Klonopin. Jumped off at .125 on Saturday night.

      I talked to my MD a couple weeks ago and he put me on 10mg of celexa which I started taking on Saturday... Everything was well...

      Fast forward to today. My ringing is all over the place higher and higher then low and bouncing all over. Is this the Celexa, the Klonopin? I cant tell if it's louder, all I know that I am suffering right now.
       
    2. Coyotesheaven
      Depressed

      Coyotesheaven Member

      Location:
      Utah
      Tinnitus Since:
      02/18/2015
      Cause of Tinnitus:
      Acoustic Trauma, Dysautonomia/Vascular
      Could be a sign of klonopin withdrawal. T is a common effect of benzo withdrawal. It may quiet down after a couple of weeks once your body gets used to not having it in your system.

      Also, did they use a vacuum when cleaning out your ear? That would also be a great way to cause T if they used it, unfortunately.
       
    3. Scott T
      Alone

      Scott T Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Ear wax removal?
      Yes, my ear was suctioned out...I have had it done in the past numerous times with no problems
       
    4. Michael Leigh

      Michael Leigh Member Benefactor

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      @Scott T
      As you know Klonopin/Clonazapam is prescribed for some people that have severe tinnitus. It can help suppress the noise to quite a low level and in some cases to complete silence. It doesn’t help everyone. Some people have found when they stop taking this medication the tinnitus returns.

      Another problem with Klonopin/Clonazapam, it can be addictive if taken regularly and can have unpleasant side effects. I was prescribed it but my ENT doctor advised me to only take it when tinnitus is very severe and not to become dependent on it. If K/C is taken on a regularly bases, the body can become habituated to it and it loses its effect to lower the tinnitus, and more of the drug needs to be taken to get the same relief, and that’s when addiction can take hold.

      I try not to take K/C regularly, and advise you to have a word with your ENT doctor about what you’ve been experiencing. I hope the tinnitus calms down for you soon.

      All the best
      Michael
       
      • Helpful Helpful x 1
    5. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      Withdrawal from klonopin has caused perm tinnitus in some people....

      It could be either of the drugs you are or were taking...
       
    6. Scott T
      Alone

      Scott T Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Ear wax removal?
      Was on .125 klonopin for past month after tapering from .5, jumped off started taking Celexa same night bad side effects. Stopped taking the SSRI. Now the T is louder and feels like its in other ear as well. Did I F myself. I cant do it anymore. I keep on having the "bad thoughts". I restarted to the klonopin to take edge off but thats not doing anything. In a real bad place right now, seems like I have it all over again..F me
       
    7. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      Scott, lovely Scott, do you think you would be able to pull the trigger and blow your brain off? ...those are just thoughts you are having, you won't do it. E V E R Y O N E says this but it's true... give yourself time.....you will heal!
       
    8. pin123

      pin123 Member

      Tinnitus Since:
      11/16
      Cause of Tinnitus:
      syringing
      @Scott T Hey I was wondering if you could give an update on how your spike is going
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.